MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MG II BONE SCREW DRILL 3.2MMDIA; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. MG II BONE SCREW DRILL 3.2MMDIA; INSTRUMENT, KNEE
Catalog Number 00512008500
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) g2: event occurred in canada.H6: mechanical (g04) - drill.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the drill fractured during surgery.The surgical technique was utilized.There was no impact to the patient.No foreign bodies were retained in the patient.There was no surgical delay.The surgery was completed with a second device.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d4; d9; g1; g3; g6; h1; h2; h4 the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated.B4; b5; d2; g1; g3; g6; h1; h2; h3; h6.Attempts have been made to gather all product identification information and no further information has been provided.The event is confirmed.Visual examination of the provided picture identified a broken / fractured kn nexgen tibial bone screw drill 3.2mm.The device shows signs of use such as scratches and oxidation.The device history record was unable to be performed as the lot number of the device involved in the event is unknown.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d4; g1; g3; g6; h1; h2; h3; h6.Visual inspection of the returned device confirms that the device has fractured in two pieces.Shows signs of use and wear and tear and the connection feature of the device has some scratches and gouges.The flutes of the drill bit are also damaged with some gouges was well.The outer diameter of the flutes is conforming to the print specification.The device history record was reviewed and no discrepancies relevant to the reported event were found.The root cause can be contributed to normal wear and tear of device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
MG II BONE SCREW DRILL 3.2MMDIA
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23586981
Report Number0001822565-2025-04211
Device Sequence Number15758819
Product Code HTW
UDI-Device Identifier00889024186804
UDI-Public(01)00889024186804(10)63871705
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00512008500
Device Lot Number63871705
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer12/03/2025
12/19/2025
03/31/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/26/2025
12/29/2025
04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown